Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 7, 2004, 3:34 PM CDT for Smith County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 7, 2004, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WUUS54 KSHV 072034 SVRSHV TXC423-072100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 334 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 400 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYLER...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINONA BY 350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 400 PM CDT. LAT...LON 3222 9543 3217 9503 3250 9501 3262 9555 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:20 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 7, 2:20 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT MON JUN 7 2004 .DISCUSSION... THE CURRENT AFTERNOON RADAR IMAGE SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS THE EAST TEXAS LAKES AREA...HOWEVER STORMS ARE SHOWING A WEAKENING TREND AS THEY MOVE EAST. THIS ACTIVITY WILL CONTINUE TO MARCH NORTHWARD...HOWEVER MOST ACTIVITY SHOULD STAY GENERALLY WEST OF A NATCHITOCHES LA...MAGNOLIA AR LINE. AN UPPER LEVEL RIDGE OVER THE NORTHERN GULF THIS AFTERNOON...WILL MEANDER IN THIS GENERAL LOCATION DURING THE NEXT 48 HOURS...AS A WEAK SHEAR AXIS SETS UP ACROSS CENTRAL TEXAS AND EASTERN OKLAHOMA. THE MODELS SHOW SEVERAL UPPER LEVEL DISTURBANCES ROTATING UP THE WESTERN SIDE OF THIS RIDGE AS IT LINGERS OVER THE NORTHERN GULF. THUS THE BEST CHANCES FOR RAIN THIS PERIOD WILL BE ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS AS THESE DISTURBANCES INTERACT WITH GULF MOISTURE AND DAYTIME HEATING. A DECENT CAP WILL BE OBSERVED ACROSS THE EASTERN HALF OF THE AREA... THUS THUNDERSTORMS WILL STRUGGLE TO DEVELOP IN THE EASTERN SECTIONS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. SO FOR THE FORECAST WILL STAY WITH CURRENT TREND...OF HIGHER POPS IN THE WEST AND LOWER IN THE EAST. I AM GOING TO HOLD OFF ON ANY TYPE OF FLOOD WATCH...ALTHOUGH SOME STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN ACROSS THE WEST THIS PERIOD. MAV AND FWC AGREE ON MINS...HOWEVER THERE IS SOME DISCREPANCIES ON MAXES TEMPS ACROSS THE NORTH AND EAST. MAV IS THROWING OFF HIGHER POPS...WITH CORRESPONDING LOWER MAX TEMPS...WHILE FWC CONTINUES WITH NEAR NORMAL CLIMATOLOGY. SO WILL TAKE A BALANCE ON MAX TEMPS...AS WE SHOULD AT LEAST HEAT UP INTO THE MID 80S...WITH RAIN NOT AFFECTING TEMPS UNTIL MID AFTERNOON. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 72 87 / 30 50 40 50 MLU 70 89 71 88 / 20 30 20 30 TXK 72 86 71 85 / 20 50 40 50 TYR 73 83 73 85 / 30 60 50 50 LFK 71 85 72 87 / 30 60 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TODAY...WITH ISOLATED THUNDERSTORMS OVER NORTH LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GENERALLY WET UPPER AIR PATTERN WILL EXIST AS A MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE FOUR STATE REGION THROUGH THE WEEK. SEVERAL UPPER DISTURBANCES WILL MOVE OVER THE AREA RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE WESTERN HALF OF THE REGION. DUE TO PREVIOUS RAINFALL INCREASING GROUND MOISTURE...THE POTENTIAL FOR FLOODING AND FLASH FLOODING WILL BE HIGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.